Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Quad Cities, IA

April 13, 2014Carroll County, Rock Island County, Whiteside County, Illinois; Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 13, 2014, 1:30 AM CDT for Carroll County, Rock Island County, Whiteside County, Illinois; Clinton County, Scott County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2014, 1:30 AM CDT (06:30 UTC)
Expired
Apr 13, 2014, 2:15 AM CDT
In force
45 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, IA, Scott County, IA, Carroll County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 40 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 1:35 AM CDTTSTM WND GST 54Clinton Municipal Airpo, IA
Apr 13, 2:00 AM CDTTSTM WND DMGN Low Moor, IATIME ESTIMATED. LOST 2 WOOD 8 X 8 FOOT FENCE PANELS AND ONE POST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 9:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WUUS53 KDVN 130630
SVRDVN
IAC045-163-ILC015-161-195-130715-
/O.NEW.KDVN.SV.W.0015.140413T0630Z-140413T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 AM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN SCOTT COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
  NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  WESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 215 AM CDT

* AT 126 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONG
  GROVE...AND MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...MORRISON...MCCAUSLAND...PRINCETON...LOW MOOR...CORDOVA...
  CAMANCHE...ALBANY...EAST CLINTON...FULTON...GARDEN PLAIN...ERIE...
  ARGO FAY...PROPHETSTOWN...LYNDON...MALONE...FOLLETTS...PRINCETON
  WILDLIFE AREA...ELVIRA AND ROCK CREEK PARK.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 27.

OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...
PROPHETSTOWN STATE RECREATION AREA...CLINTON COUNTY FAIRGROUNDS AND
WHITESIDE COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4205 8999 4165 8991 4164 9062 4188 9061
TIME...MOT...LOC 0630Z 261DEG 48KT 4174 9049

HAIL...<.75IN
WIND...60MPH

$$

12
3 follow-up statements
928 
WWUS53 KDVN 130643
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
143 AM CDT SUN APR 13 2014

IAC045-163-ILC015-161-195-130715-
/O.CON.KDVN.SV.W.0015.000000T0000Z-140413T0715Z/
SCOTT IA-CLINTON IA-ROCK ISLAND IL-WHITESIDE IL-CARROLL IL-
143 AM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CARROLL...WESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...SOUTHEASTERN
CLINTON AND NORTHEASTERN SCOTT COUNTIES UNTIL 215 AM CDT...

AT 135 AM CDT...A NARROW LINE OF SEVERE THUNDERSTORMS WAS LOCATED 
NEAR MCCAUSLAND TO NORTHWEST OF CLINTON...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR AND OBSERVERS INDICATED. THIS LINE PRODUCED 60 MPH WINDS
         AT THE DAVENPORT MUNICIPAL AIRPORT AROUND 125 AM CDT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...PRINCETON...LOW MOOR...CORDOVA...CAMANCHE...
ALBANY...EAST CLINTON...FULTON...GARDEN PLAIN...ERIE...ARGO FAY...
PROPHETSTOWN...LYNDON...FOLLETTS...PRINCETON WILDLIFE AREA...
ELVIRA...ROCK CREEK PARK...CLINTON MUNICIPAL AIRPORT AND LYONS.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 27.

OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...BIG
BEND STATE FISH AND WILDLIFE AREA...PROPHETSTOWN STATE RECREATION
AREA...CLINTON COUNTY FAIRGROUNDS AND WHITESIDE COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4205 8999 4165 8991 4164 9062 4188 9061
TIME...MOT...LOC 0639Z 261DEG 48KT 4177 9041

HAIL...<.75IN
WIND...60MPH

$$

12
319 
WWUS53 KDVN 130654
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
154 AM CDT SUN APR 13 2014

IAC163-130702-
/O.CAN.KDVN.SV.W.0015.000000T0000Z-140413T0715Z/
SCOTT IA-
154 AM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4165 9032 4197 9029 4205 8999 4165 8991
TIME...MOT...LOC 0652Z 259DEG 59KT 4183 9001

$$

IAC045-ILC015-161-195-130715-
/O.CON.KDVN.SV.W.0015.000000T0000Z-140413T0715Z/
CLINTON IA-ROCK ISLAND IL-WHITESIDE IL-CARROLL IL-
154 AM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CARROLL...WESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND AND
SOUTHEASTERN CLINTON COUNTIES UNTIL 215 AM CDT...

AT 148 AM CDT...A NARROW LINE OF SEVERE THUNDERSTORMS WAS LOCATED 
NEAR GARDEN PLAIN...AND MOVING QUICKLY EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR AND OBSERVER INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MORRISON...PROPHETSTOWN...ARGO FAY...LYNDON...UNIONVILLE...USTICK...
MORRISON/ROCKWOOD PARK AND IDEAL.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 27.

OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...
PROPHETSTOWN STATE RECREATION AREA AND WHITESIDE COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4165 9032 4197 9029 4205 8999 4165 8991
TIME...MOT...LOC 0652Z 259DEG 59KT 4183 9001

HAIL...<.75IN
WIND...60MPH

$$

12
840 
WWUS53 KDVN 130703
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
203 AM CDT SUN APR 13 2014

IAC045-ILC015-161-195-130713-
/O.CAN.KDVN.SV.W.0015.000000T0000Z-140413T0715Z/
CLINTON IA-ROCK ISLAND IL-WHITESIDE IL-CARROLL IL-
203 AM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL...WESTERN
WHITESIDE...NORTHEASTERN ROCK ISLAND AND SOUTHEASTERN CLINTON
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND 
MOVED EAST OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT THIS MORNING.

LAT...LON 4165 9032 4197 9029 4205 8999 4165 8991
TIME...MOT...LOC 0703Z 259DEG 59KT 4186 8977

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:51 AM CDT, 39 minutes earlier.

Area forecast discussion, Apr 13, 12:51 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1251 AM CDT SUN APR 13 2014

.UPDATE...
ISSUED AT 702 PM CDT SAT APR 12 2014

EVENING SOUNDING SO FAR CONTINUES TO SHOW A CONSIDERABLE CAP IN
PLACE WHICH IS PREVENTING CONVECTION FROM OCCURRING ACROSS THE
IMMEDIATE AREA.

SATELLITE/RADAR TRENDS THE PAST 3 HOURS SHOW NEW CONVECTION
DEVELOPING WITH NEW STORMS DEVELOPING BACK TOWARD KOMA AND SOUTH
TO KFNB. BASED ON RADAR TRENDS OVER THE PAST 40 MINUTES...A SEMI
BROKEN LINE OF CONVECTION WILL BEGIN TO CONNECT THE SOUTHWEST
IOWA CONVECTION WITH THE NORTHEAST IOWA CONVECTION.

NOWCASTING TOOLS AND TRENDS FROM THE RAP INDICATE CONVECTION WILL
JUST SKIRT OR CATCH THE EXTREME NORTHWEST PARTS OF THE AREA OVER
THE NEXT 1-2 HOURS. STARTING AROUND 9-10 PM THERE SHOULD BE
CONSIDERABLE UPSCALE GROWTH IN AREAL COVERAGE OF CONVECTION AS THE
LLJ BEGINS TO STRENGTHEN.

UPDATE ISSUED AT 437 PM CDT SAT APR 12 2014

BASED ON CLOUD/RADAR TRENDS AND WHAT IS BEING SUGGESTED INTERNALLY
BY TRENDS FROM THE RAP ETC...A MAJORITY OF THE CURRENT CONVECTION
SHOULD MOVE ALONG JUST NORTH OF THE AREA THROUGH 7 PM. ADDITIONAL
CONVECTION SHOULD DEVELOP TO THE WEST OR WEST/SOUTHWEST ALONG THE
BOUNDARY TOWARD KEBS.

THERE ARE SUGGESTIONS OF NEW CONVECTIVE BOUNDARIES HELPING TO
DEVELOP/PUSH CONVECTION VERY SLOWLY INTO THE HIGHWAY 20 CORRIDOR
WEST OF KDBQ BETWEEN 5 AND 7 PM.

AFTER 7 PM...IT WILL ONLY BE A MATTER OF TIME BEFORE CONVECTIVE
BOUNDARIES AND THE MAIN SYNOPTIC BOUNDARY DEVELOP SCATTERED
CONVECTION THAT BECOMES MORE NUMEROUS AS THE EVENING PROGRESSES.

&&

.SYNOPSIS...
ISSUED AT 302 PM CDT SAT APR 12 2014

A VERY PRONOUNCED FRONTAL BOUNDARY IS LOCATED FROM SIOUX CITY
IOWA THROUGH FAR SOUTHWEST WISCONSIN AS OF 2 PM. THIS FRONT HAS
BEEN THE FOCUS FOR ON ROUND OF SEVERE STORMS...AND WILL BE AGAIN
THE FOCUS IN A FEW HOURS. THE MORNING ROUND OF SEVERE ELEVATED
STORMS PRODUCED COPIOUS AMOUNTS OF LARGE HAIL...AS WELL AS A VERY
STRONG PROGRESSIVE DOWN BURST WITH ONE SUPERCELL ALONG HIGHWAY 20
IN STEPHENSON COUNTY. THIS DOWN BURST MAY HAVE PRODUCED WINDS IN
EXCESS OF 75 MPH.

THE WARM SIDE OF THE BOUNDARY WHICH IS OVER THE ENTIRE CWA...IS WELL
MIXED AND CONTINUES TO WARM. TEMPERATURES ARE NEAR 80 OVER ALL OF
THE CWA...MAKING THIS EASILY THE WARMEST DAY IN MANY MONTHS.
DEW POINTS IN THE MID TO UPPER 50S ARE ALREADY ESTABLISHED OVER THE
MIDWEST...AND ANY FURTHER INCREASE WILL LIKELY OCCUR THROUGH
CONVERGENCE PROCESSES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 302 PM CDT SAT APR 12 2014

TONIGHT WILL SEE STORMS FIRE INITIALLY IN NORTH CENTRAL IOWA TO
NORTHEAST IOWA.  DEEP LAYER SHEAR IS SUFFICIENT FOR
SUPERCELLS...MUCH LIKE EARLIER TODAY. THIS PORTION OF THE EVENT
SHOULD BE JUST NORTH OF THE CWA...BUT COULD IMPACT OUR FAR NORTHWEST
THROUGH 7 PM. EITHER WAY...IT IS GOING TO BE CLOSE. BY LATER IN THE
EVENING...A COLD POOL SHOULD BE WELL ESTABLISHED ALONG THE
FRONT...ALLOWING STORMS TO PUSH EAST AND SOUTH AS A LINE OR BROKEN
LINE. AT THAT TIME...THE THREAT SHOULD TRANSITION TO WIND...BEFORE
THE LINE STALLS OR RUNS INTO A MORE STOUT CAP/EML STILL PRESENT IN
THE WARM SECTOR. WHERE EVER THIS OCCURS...THE LINE SHOULD STALL OR
AT LEAST SLOW FOR A POTENTIAL FOR REPEATING/TRAINING STORMS.
THUS...THE HIGHEST PROBABILITY FOR SEVERE IS NORTHWEST...AS IS
POPS...BUT IT LOOKS LIKE THE HIGHER PROBABILITY FOR TRAINING IS
JUXTAPOSED TO THE SOUTHEAST...OVER OUR CENTRAL CWA FROM SOUTHWEST TO
NORTHEAST. AS MESOSCALE PROCESSES EVOLVE...WE CAN GREATLY REFINE
THIS DUAL THREAT.   RAINS TONIGHT WILL BE SIGNIFICANT WITH OVER 1
INCH WHERE STORMS LAY OUT VERY LIKELY.

SUNDAY...THE MAIN MOISTURE AND SYSTEM DYNAMICS ARRIVE IN THE
MORNING...FOR ANOTHER CONVECTIVE ROUND OF THUNDERSTORMS. MUCH
STRONGER UPPER DIFLUENCE IS FORECAST...BUT LESSER CAPE.
THUS...EFFICIENT RAINFALL PROCESSES WITH HIGH PWAT VALUES SHOULD
SUPPORT RAIN RATES OVER 0.5 PER HOUR AT TIMES. WITH STRONG FORCING
ALL DAY...WE COULD SEE RAINFALL OF 1 TO 2 INCHES SUNDAY OVER THE
WESTERN 2/3 OF THE CWA. IF WE WERE NOT IN DROUGHT...WITH UNFROZEN
GROUND...THIS WOULD BE AN EASY FLASH FLOOD RISK...BUT THAT IS NOT
THE CASE. WHILE WE MAY SEE SOME THREAT FOR FLASH FLOODING...AND
RIVER FLOODING...IT DOES NOT LOOK WIDESPREAD ENOUGH TO WARRANT A
WATCH GIVEN THE DRY ANTECEDENT CONDITIONS. ERVIN

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 302 PM CDT SAT APR 12 2014

THE MAIN FORCING ARRIVES SUNDAY EVENING SO WIDESPREAD RAIN WITH SOME
EMBEDDED THUNDERSTORMS SHOULD BE SEEN. AFTER MIDNIGHT THE OVERALL
FORCING BEGINS TO WEAKEN AS COLDER AIR STARTS GETTING PULLED INTO
THE AREA.

THE QUESTION AFTER MIDNIGHT IS HOW FAST DOES THE COLD AIR ARRIVE.
BASED ON WHAT IS BEING SUGGESTED A MIX SHOULD DEVELOP PRIOR TO
SUNRISE MONDAY OVER THE FAR NORTHWEST PARTS OF THE AREA.

FOR THE FIRST FEW HOURS AFTER SUNRISE MONDAY THE MIX OF RAIN AND
SNOW WILL MOVE SOUTHEAST WITH THE EXTREME NORTHWEST CHANGING OVER TO
ALL SNOW. DUE TO THE WARMER GROUND ANY ACCUMULATIONS SHOULD BE A
DUSTING AT BEST.

AS MONDAY MORNING PROGRESSES...SOLAR INSOLATION WILL SLOWLY PUSH
TEMPERATURES UP IN SPITE OF THE CLOUDS AND PRECIPITATION. BY LATE
MORNING THE PRECIPITATION SHOULD CHANGE BACK TO ALL RAIN WITH RAIN
ENDING FROM WEST TO EAST MONDAY AFTERNOON. TEMPERATURES WILL AVERAGE
WELL BELOW NORMAL.

LINGERING LIGHT RAIN WILL BE SEEN ACROSS THE FAR EAST EARLY MONDAY
EVENING BEFORE ENDING. THE REMAINDER OF MONDAY NIGHT WILL BE DRY AND
COLD AS CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST.

QUIET AND COOL CONDITIONS WILL BE SEEN ACROSS THE AREA ON TUESDAY AS
THE HIGH REMAINS ACROSS THE MIDWEST. TEMPERATURES WILL CONTINUE TO
AVERAGE WELL BELOW NORMAL.

TUESDAY NIGHT ON...
THE CURRENT MODEL CONSENSUS HAS DRY CONDITIONS TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT WITH TEMPERATURES AVERAGING SLIGHTLY BELOW NORMAL.

THURSDAY THROUGH SATURDAY THE MODEL CONSENSUS GOES FROM SLIGHT
CHANCE POPS THURSDAY...TO CHANCE POPS THURSDAY NIGHT THROUGH
SATURDAY.

THERE IS LOOSE AGREEMENT THAT ANOTHER SLOW MOVING STORM SYSTEM WILL
AFFECT THE MIDWEST IN THE THURSDAY THROUGH SATURDAY TIME FRAME.
HOWEVER...THERE ARE DIFFERENCES BETWEEN THE MODELS AS TO HOW THE
STORM SYSTEM WILL EVOLVE AND WHERE IT TRACKS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1241 AM CDT SUN APR 13 2014

MCS CURRENTLY WORKING ACROSS THE AREA IS GENERATING AREAS OF 40-50
MPH WINDS FOR BRIEF PERIODS ALONG WITH MOSTLY MVFR CONDITIONS.
THIS SYSTEM SHOULD EXIT THE AREA DURING THE NEXT FEW HOURS...
LEAVING A BRIEF RESPITE UNTIL THE NEXT ROUND OF RAIN MOVES IN
LATER THIS MORNING.

LOOKS LIKE WIDESPREAD MVFR/IFR CONDITIONS WILL DEVELOP LATER THIS
MORNING AS RAIN REDEVELOPS OVER THE AREA. THE BROAD AREA OF RAIN
WILL BE INTERSPERSED WITH SCATTERED THUNDERSTORMS. BUT GIVEN THE
DURATION OF RAIN TODAY AND THE LOW CHANCE OF THUNDER AT ANY ONE
LOCATION AT ANY ONE TIME...HAVE LEFT IT OUT OF THE FORECAST AT
THIS POINT.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...08
SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...08
AVIATION...WOLF
Hazardous weather outlook, Apr 12, 4:40 AM CDT, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT SAT APR 12 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
440 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE
OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS.
A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN AND SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK
AREA ON SUNDAY INTO SUNDAY EVENING. SMALL HAIL WILL BE POSSIBLE
WITH THE STRONGER STORMS SUNDAY MORNING. HEAVY RAINFALL AMOUNTS OF
1 TO 2 INCHES IS ANTICIPATED OVER MUCH OF THE OUTLOOK AREA BY
MONDAY MORNING. LOCALLY HIGHER AMOUNTS OF AROUND 3 INCHES WILL BE
POSSIBLE IN AREAS THAT SEE REPEATED STORM ACTIVITY. THIS WILL
LIKELY LEAD TO RISES ON RIVERS...STREAMS AND CREEKS WITH LOCALIZED
FLOODING POSSIBLE THROUGH EARLY NEXT WEEK.

COLDER AIR MOVING INTO THE REGION LATE SUNDAY NIGHT AND MONDAY
MORNING WILL LIKELY RESULT IN ANY LINGERING LIGHT RAIN MIXING
WITH...OR CHANGING TO SNOW FOR A BRIEF PERIOD WITH LITTLE IF ANY
ACCUMULATION ANTICIPATED DUE TO A WARM...WET GROUND AND TEMPERATURES
ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING. ALSO...ANY REPORTS OF RAINFALL AMOUNTS IN EXCESS OF AN
INCH WOULD BE APPRECIATED.

In the hours before

Local storm report, Apr 13, 12:51 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1251 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     TSTM WND GST     IOWA CITY MUNICIPAL AIR 41.63N 91.55W
04/13/2014  M53 MPH          JOHNSON            IA   ASOS

            TWO SEPARATE GUSTS OF 53 MPH OCCURED AT 1232 AM AND 1234
            AM.

&&
Local storm report, Apr 13, 1:04 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     2 NE AMISH              41.55N 91.76W
04/13/2014                   JOHNSON            IA   TRAINED SPOTTER

            LARGE PINE TREE SHEARED OFF

&&

MCCLURE
Local storm report, Apr 13, 1:14 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     TSTM WND GST     TIPTON                  41.77N 91.13W
04/13/2014  M49.00 MPH       CEDAR              IA   PUBLIC

            CITIZEN WEATHER OBSERVER PROGRAM /CWOP/ STATION

&&

MCCLURE
Special weather statement, Apr 13, 1:17 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 AM CDT SUN APR 13 2014

IAZ041-042-053-054-065>068-ILZ001-002-007-009-015-130715-
CARROLL-CEDAR-CLINTON-DELAWARE-DUBUQUE-JACKSON-JO
DAVIESS-JONES-MUSCATINE-ROCK ISLAND-SCOTT-STEPHENSON-WHITESIDE-
117 AM CDT SUN APR 13 2014

...LINE OF STRONG THUNDERSTORMS...

AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WORTHINGTON TO
MONMOUTH IOWA TO 8 MILES SOUTH OF WHEATLAND...MOVING EAST AT 50 MPH.

* THUNDERSTORMS WILL BE NEAR...
  DONAHUE AND GRAND MOUND AROUND 120 AM CDT...
  PEOSTA...ELDRIDGE...LONG GROVE AND WELTON AROUND 125 AM CDT...
  MCCAUSLAND...DEWITT...ANDREW AND ZWINGLE AROUND 130 AM CDT...

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY RAIN...ARE
EXPECTED WITH THESE STORMS AS THEY PASS BY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

LAT...LON 4251 8984 4233 8971 4217 8968 4194 8968
      4193 8962 4186 8963 4158 9083 4209 9099
      4240 9121 4251 9061
TIME...MOT...LOC 0614Z 255DEG 45KT 4234 9102 4212 9086
          4174 9076

12
Local storm report, Apr 13, 1:25 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     TIPTON                  41.77N 91.13W
04/13/2014  M66 MPH          CEDAR              IA   MESONET

            IADOT RWIS STATION

&&

MCCLURE
Local storm report, Apr 13, 1:27 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
127 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     2 W LIME CITY           41.65N 91.12W
04/13/2014  M66.00 MPH       CEDAR              IA   MESONET

            IADOT RWIS STATION

&&

MCCLURE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:17 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess58 min
Apr 13, 1:27 PM CDTFlood WatchDVNCarroll, Jo Daviess, Mercer, Rock Island, Stephenson, Whiteside14 hr
Apr 12, 10:15 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan60 min
Apr 12, 11:35 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington55 min
Apr 12, 11:50 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Van Buren, Washington55 min
Apr 13, 12:27 AM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn, Louisa, Muscatine and 1 more63 min
Apr 13, 6:03 PM CDTTornado Warning Tornado observedDVNCedar, Johnson, Muscatine27 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.